Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 39, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 1996, 2:35 AM CDT for Beaver County, Texas County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 1996, 2:35 AM CDT (07:35 UTC)
- Expired
- May 25, 1996, 3:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 250735 SVRAMA OKC007-139-250830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 235 AM CDT SAT MAY 25 1996 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATIONS... IN THE OKLAHOMA PANHANDLE ...SOUTHWESTERN BEAVER COUNTY...SOUTHEASTERN TEXAS COUNTY AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN AMARILLO DETECTED A LARGE SEVERE THUNDERSTORM ALONG HIGHWAY 3 JUST EAST OF HARDESTY. THIS STORM WAS MOVING EAST AT 15 MILES AN HOUR. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR IS INDICATED BY RADAR. PEOPLE IN THE PATH OF THIS STORM SHOULD TAKE ACTION TO PROTECT THEMSELVES AND THEIR PROPERTY. MOVE INDOORS AND AWAY FROM WINDOWS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:35 PM CDT, 6 hours earlier.
Area forecast discussion, May 24, 8:35 PM CDT, 6 hours before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 830 PM CDT FRI MAY 24 1996 BUSY...BUSY...BUSY SO WILL KEEP IT SHORT. NEW TORNADO WATCH COMING OUT TO EXTEND SOUTHEAST ONE HALF FA UNTIL 08Z. TRW FIRING S OF AMA ALONG DRYLINE BECOMING BETTER ORGANIZED. WDLY SCT CONVECTION ALSO FIRING IN WARM SECTOR ACRS SE TX PANHANDLE IN DEEPER MOISTURE. 88D LOOP SHOWS CDFNT NEARLY ON TOP OF AMA...WITH LLJ DEVELOPING...EXPECT ACTIVITY TO CONTINUE INTO SATURDAY MORNING TO N OF CDFNT. WILL TWEAK SECOND PERIOD WINDS AS EXPECT CDFNT TO MAKE MORE SWRD PROGRESS TONIGHT AND RETURN SLOWLY ON SAT. WILL HAVE TO KEEP WATCH FOR MORE TRAINING ECHOES N OF FNTL BOUNDARY THIS EVENING. CONVECTION HAS MOVED E OF EARLIER 6 INCH ESTIMATED AREA OVER NE TX PNHDL. .AMA... TX...NONE. OK...NONE. COBB
In the hours before
Local storm report, May 24, 9:11 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TEXAS
912 PM CST FRI MAY 24 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 15 SE BORGER TX 1.75 INCH HAIL
05/24/96 HUTCHINSON ALONG HIGHWAY 152 JUST
NORTH OF THE
HUTCHINSON/CARSON COUNTY
LINE REPORTED BY ARES
STORM SPOTTERS
0625 PM FOLLETT TX .88 INCH HAIL
05/24/96 LIPSCOMB REPORTED BY COOP OBSERVER
0632 PM 2 E SKELLYTOWN TX 1.75 INCH HAIL
05/24/96 CARSON REPORTED BY ARES STORM
SPOTTERS
0658 PM 1 W PAMPA TX .88 INCH HAIL
05/24/96 GRAY REPORTED BY ARES STORM
SPOTTERS
0701 PM 2 W PAMPA TX 1 INCH HAIL REPORTED
05/24/96 GRAY BY ARES STORM SPOTTERS
0713 PM BORGER TX MINOR STREET FLODDING IN
05/24/96 HUTCHINSON RURAL AREAS REPORTED BY
HUTCHINSON COUNTY EOCSpecial weather statement, May 24, 10:51 PM CDT, 3 hours 44 minutes before
TXZ003-004-008-009-250330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1050 PM CDT FRI MAY 24 1996 ...MUCH NEEDED RAINS CONTINUE OVER THE TEXAS PANHANDLE... AMARILLO DOPPLER RADAR ESTIMATES A BROAD AREA WHERE 5 TO 8 INCHES OF RAIN MAY HAVE FALLEN SINCE THE THUNDERSTORMS BEGAN FRIDAY AFTERNOON. RADAR INDICATES THIS AREA GENERALLY OVER EASTERN HUTCHINSON COUNTY AND WESTERN ROBERTS COUNTY. SURROUNDING THIS AREA IS A LARGER AREA WHERE AMOUNTS OF 2 TO 5 INCHES MAY HAVE FALLEN. THIS AREA INCLUDES A LARGE PORTION OF THE NORTHEASTERN TEXAS PANHANDLE NORTHEAST OF A LINE FROM FRITCH TO WHITE DEER TO LEFORS. LOCATIONS BETWEEN WHEELER AND SPEARMAN ARE IN THE HEAVY RAIN AREA. RAINFALL REPORTS FROM OBSERVERS WILL BE RECEIVED BY 9 AM SATURDAY MORNING. ALTHOUGH THESE ARE MUCH NEEDED RAIN AMOUNTS...THERE HAVE BEEN REPORTS OF SOME MINOR FLOOD PROBLEMS OVER LOW LYING ROADS ACROSS RURAL AREAS OF HUTCHINSON COUNTY NORTH AND EAST OF STINNETT. MOTORISTS SHOULD BE ALERT TO THE POSSIBILITY OF FLOODED ROADWAYS IN THIS AREA. ELSEWHERE...A NARROW BAND OF RAINFALL AMOUNTS GENERALLY IN THE 1 TO 3 INCH RANGE ARE ESTIMATED BY DOPPLER RADAR ALONG THE SOUTHCENTRAL TEXAS PANHANDLE BETWEEN HAPPY AND WASHBURN. THIS AREA INCLUDES PALO DURO CANYON. FLOOD PROBLEMS MAY OCCUR LATER TONIGHT AS THIS PRECIPITATION RUNS THROUGH THE CANYON BASIN. ANOTHER AREA OVER THE NORTHWEST PANHANDLE MAY HAVE RECEIVED A NARROW BAND OF RAINFALL IN THE 1 TO 3 INCH RANGE BETWEEN CHANNING AND CACTUS. REMEMBER...NEVER ATTEMPT TO DRIVE THROUGH WATER COVERING THE ROADWAY. REDUCE SPEEDS IN HEAVY DOWNPOURS AND INCREASE FOLLOWING DISTANCES. SLATTERY
Special weather statement, May 24, 11:39 PM CDT, 2 hours 56 minutes before
TXZ011-016-250500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1141 PM CDT FRI MAY 24 1996 THE TORNADO WARNING FOR DEAF SMITH AND OLDHAM COUNTIES HAS BEEN CANCELLED. SP
Local storm report, May 24, 11:42 PM CDT, 2 hours 53 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO, TX
1142 PM CDT FRI MAY 24 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
732 PM 16 N PAMPA TX QUARTER SIZE HAIL
05/24/96 GRAY ARES STORM SPOTTERS
738 PM 12 N PAMPA TX BASEBALL AND GOLFBALL SIZE
05/24/96 GRAY HAIL. REPORTED BY ROBERTS
COUNTY SHERIFFS OFFICE
808 PM 5 W PAMPA TX GOLFBALL SIZE HAIL. REPORTED
05/24/96 GRAY BY AMA EMERG. SVCS (AES)
818 PM BORGER TX DIME TO NICKEL SIZE HAIL AT
05/24/96 HUTCHINSON BORGER. REPORTED BY HUTCHINSON
EOC
820 PM 10 E GROOM TX 18-WHEELER BLOWN OVER
05/24/96 GRAY REPORTED BY AES
915 PM PANHANDLE TX DIME SIZE HAIL REPORTED
05/24/96 CARSON BY SHERIFFS OFFICE
919 PM 3 N HAPPY TX GOLFBALL SIZE HAIL AT FEEDLOT
05/24/96 RANDALL NORTH OF HAPPY. REPORTED BY
FEEDLOT EMPLOYEE
925 PM 12 SW CANYON TX GOLFBALL SIZE HAIL AT BUFFALO
05/24/96 RANDALL LAKE. REPORTED BY AES
927 PM 5 N CANYON TX DIME TO NICKEL SIZE HAIL AT
05/24/96 RANDALL I-27 AND ROCKWELL ROAD. RPTD
BY AES
936 PM S CANYON TX GOLFBALL SIZE HAIL, LOWERING
05/24/96 RANDALL CLOUD. REPORTED BY AES
937 PM SW AMARILLO TX DIME SIZE HAIL AT WESTERN AND
05/24/96 RANDALL HOLLYWOOD ROADS. REPORTED BY
OFF DUTY NWS EMPLOYEE
950 PM CANYON TX 2 3/4 INCH SIZE HAIL. RPT
05/24/96 RANDALL BY WEATHER CHANNEL CREW
958 PM S AMARILLO TX BASEBALL SIZE HAIL AT CALUDE
05/24/96 RANDALL AND WASHINGTON HWYS. REPTD BY
RANDALL CNTY S.O.
1010 PM SE AMARILLO TX QUARTER SIZE HAIL ON SE LOOP
05/24/96 RANDALL 335. RPTD BY AES
1025 PM AMARILLO TX 3/4 INCH SIZE HAIL AT THE
05/24/96 POTTER WEATHER OFFICE.Special weather statement, May 24, 11:55 PM CDT, 2 hours 40 minutes before
TXZ011-016-250500- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 1141 PM CDT FRI MAY 24 1996 THE TORNADO WWATCH FOR DEAF SMITH AND OLDHAM COUNTIES HAS BEEN CANCELLED. N SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:35 AM CDT | Severe Thunderstorm Warning | AMA | Texas | 40 min |
| May 25, 1:30 AM CDT | Severe Thunderstorm Warning | AMA | Texas | 60 min |
| May 25, 2:47 AM CDT | Flash Flood Warning | AMA | Texas | 118 min |
| May 25, 6:13 PM CDT | Tornado Warning | AMA | Cimarron | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.